I've gained over 80 lbs. in 3 years. The only changes that I have are the lexapro 20 mg/day. I've gone to the gym and work out 5 days a week and can't lose more than 5 lbs in 3 months? Lab for thyroid came back ok. Anyone else have this problem, can it be the lexapro or my age(36)? Please help.Thank you in advance.
Yes Lexapro side effect in some people can gain weight, your age of 36 is not the reason you have been gaining weight because of your condition depression and enxiety which is the reason of the Rx lexapro usually, people eat a lot more as well, consult with your Dr. ask for less dosage of the lexapro, and exercise more and eat less perhaps that's the key to resolve your problem, good luck to you.
Thank you so much for the response. I'll give it a try. I'm taking it because I have a cardiac arrythmia and couldn't take the beta blockers because of my low heartrate and blood pressure. It made me anxious and dizzy when I keep feeling my heart "flip-flop". I tried before to take 1/2 the dose and felt the "flip-flops" or pac's all day long. The lexapro is amazing in the way it helps me deal with the darn pac's. I have an appointment pretty soon, so I'll discuss it then. Thank you again.
Oh, before I took the lexapro I had a cardiac monitor on for dizziness and black outs. I occasionally had couplings of pvc's then a six beat run of ?V-fib. That's why I felt anxious about feeling the "flip-flops" in my chest. Sorry for overexplaing, I tend to talk too much also, LOL. I do the program on the treadmill that burns 300 calories in 30 minutes. Sometimes I double it up. I'm just getting discouraged that it isn't coming off as quick as it went on. I'm eating about a 1200 cal. diet. Drinking lots of h2o. The only thing that I know that is different is the lexapro and wondered if anyone else has the same complaints.
Don't get discourage if you don't lose weight keep at it, if u can buy a video for arobic exercise that can help along with your machine, eat more fiber and lean white meat, the water is good, i purchased a distiller to do my own water, u said took you 3 years to gain 80 lbs. you can lose all that in 1/2 time or 18 months, just lose 2.25 lbs a week and you are on your way for healthy life, with no sides effect
I had a bad injury a few years ago. I broke my neck,back and arm. I had the same problem due to medications I had to be on. It is frustrating but hang in there. Some meds will make it harder for you to lose weight but less in and more out (food and exercise) will help you break that plateau.
in june it will be 2 years since i started on lexapro, i love it. but i have gained 35 lbs. beside the fact that i had an 9 month old when i started. so basically i gained weight on top of baby weight. it is nice to know i,m not the only one thank you. anyway wek6 no carbs, day nine wii fit for 30 min every day. I GAINED 3 LBS. i have been heavy before but only for a brief stint after each one of my 3 children. skiny feeling nuts VS sain and chunky. when i was thin i was out of my mind with anziety couldn't enjoy anything now i feel great but look like **** which brings up reasons to take more meds. WOMANHOOD
I have gained 70 lbs on Lexapro in 2 years. I have been doing Weight Watchers for the last month, yoga sculpt, and jogging. I have also cut out alcohol. I cannot lose a pound on my 20 mg of lexapro. It is very frustrating and discouraging. I had a similar experience on Effexor XR - lost 65 lbs when I came off of it with diet and exercise.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.